|Trying to understand Labs on current regimen
Oct 18, 2008
Hi, I had my quarterly appointment today and my VL is undetectable and my cd4s have been decreasing (from 860 down to 511) as well my percentage (form 41% to 32%), I have been in Atripla for almost three years now; previously to Atripla I was on Truvada with Reyataz and a boost of Norvir, I have to switch due to the side effects were too hard on my liver. Now my side effects with the Atripla are getting very bad and my Dr. advised me to stop taking Atripla and that he will monitor my numbers once a month then he would run some other test before he will put me on another regimen that will not be so hard on my CNS and my liver as its getting now, I do not have any co-infections, I am going to take Truvada for at least seven days, I guess this is the way to go off Atripla, which Truvada is one of the components of this regimen. I have read many different mixed recommendations on stopping treatment to go into another one, but I guess he wants to be able to do a genotype, phenotype to find out if the virus have mutated and a tropism test before he will make the decision on what will be my next regimen. I was diagnosed last year with unspecified immunity deficiency (inability of the immune system to produce antibodies) to my understanding, He suggested me to go over and see my Psychiatry right away as well, I guess because my CNS issues I have been having lately, and he agrees with his decision, when I was diagnosed back in early 2005 my VL was over the 300,000 and my cd4 count was 232, , I was on my first regimen for about 3 months and changed to Truvada an Sustiva right away and with in a month I went to undetectable and my cd4s started to increase until now, then when Atripla became available I did the switch right away. With the information I have provided is there any insight you will be able to give me, I know is on a very short notice but I need to know right away because I need to stop taking Atripla right away. Thank you for the informational labor this site provides to all of the HIV community. I addition to this, my normal weight it has been like 185-180 Lbs and I went down to 135Lbs in a three month period. Best Regards
| Response from Dr. Holodniy
I would want to know what exactly the liver issues are. Although you will likely see the viral load go back up off your HIV meds, and so yes, a genotype and tropism test could be performed to determine the next regimen you should take. Rather than stopping and taking a drug holiday, another approach would be to swap out the sustiva (in the atripla) for nevirapine (viramune) and take that with truvada. Thus, staying on the regimen. This would get rid of the CNS issues. Nevirapine could sustain or make liver matters worse. On the other hand likely not.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Swollen Lymph Glands After Touching Anus Worried I Have HIV
- Tingling In Fingers After Getting A Tattoo Worried I Have HIV
- White Bumps After Getting Scratched Worried I Have HIV
- Aldara Assistances Body Clear Hpv Virus
- Am I More At Risk For Cervical Cancer If I Have Had Sever Displasia
- Does Septra Ds Treat Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.